Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Sep 8, 2015, 10:15 AM CDT for Wood County, Wisconsin. It took effect at Sep 8, 2015, 3:00 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 10:15 AM CDT (15:15 UTC)
- In effect from
- Sep 8, 2015, 3:00 PM CDT
- Expired
- Sep 9, 2015, 9:06 PM CDT
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
424 WGUS43 KGRB 081515 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT TUE SEP 8 2015 ...The National Weather Service in Green Bay has issued a flood warning for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC141-090615- /O.NEW.KGRB.FL.W.0004.150908T2000Z-150910T0206Z/ /BBCW3.1.ER.150908T2000Z.150909T0000Z.150909T0806Z.NO/ 1015 AM CDT TUE SEP 8 2015 The National Weather Service in Green Bay has issued a * Flood Warning For the Yellow River at Babcock. * at 8:30 AM Tuesday the stage was 9.7 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by late this afternoon and continue to rise to near 13.6 feet by this evening. The river will fall below flood stage by early tomorrow. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
1 follow-up statement
841 WGUS83 KGRB 082044 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT TUE SEP 8 2015 ...The flood warning is cancelled for the following rivers in upper Wisconsin... Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC141-082114- /O.CAN.KGRB.FL.W.0004.000000T0000Z-150909T0330Z/ /BBCW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 344 PM CDT TUE SEP 8 2015 The Flood Warning is cancelled for The Yellow River at Babcock. * At 2:30 PM Tuesday the stage was 9.9 feet. * Flood stage is 12.0 feet. * Forecast...the river crested below flood stage at 10.0 feet. The river will fall to 5.7 feet by Wednesday afternoon. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 8, 3:46 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Sep 8, 3:46 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CDT TUE SEP 8 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 341 AM CDT TUE SEP 8 2015 ANOTHER ROUND OF RAIN TODAY...THEN COOLER AND LESS HUMID FOR THE REST OF THE WEEK. CURRENT LARGE SCALE PATTERN HAS MODEST AMPLITUDE...WITH THE MAIN BAND OF WESTERLIES ACRS SRN CANADA AND THE NRN CONUS. AN UPR TROF IS OVER THE WRN PLAINS...WITH RIDGES OVER THE ERN PAC AND OFF THE EAST COAST. THE PLAINS TROF WL ADVANCE EWD AND SETTLE INTO THE GREAT LAKES RGN AND THEN DEEPEN AS THE LARGE SCALE PATTERN STARTS TO GAIN AMPLITUDE LATER THIS WEEK. BY THE WEEKEND...JET ENERGY PROGRESSING ACRS CANADA WL PROBABLY BREAK THROUGH N OF THE TROF. FRONTAL SYSTEM LINGERING ACRS THE RGN WL SERVE AS THE FOCUS FOR ANOTHER SIG RAIN EVENT TDA...THEN PCPN EVENTS DURING THE REMAINDER OF THE PERIOD WL MORE LIKELY CONSIST OF SCT SHRA. AMNTS WL PROBABLY END UP AOA NORMAL FOR THE PERIOD. HUMID AIR WL LINGER ONE MORE DAY...THEN COOLER AND DRIER AIR WILL SETTLE INTO THE AREA. TEMPERATURES SHOULD TREND DOWN TO A LITTLE BELOW NORMAL BY THE LATTER PART OF THE WEEK AND FOR AT LEAST THE START OF THE UPCOMING WEEKEND...BEFORE WARMING EARLY NEXT WEEK. && .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 341 AM CDT TUE SEP 8 2015 FRONTAL BOUNDARY LINGERING ACRS THE AREA...THOUGH SOMEWHAT ILL DEFINED...WL SERVE AS THE FOCUS FOR ANTHER SIG RAINFALL EVENT AS WV RIDES EWD ALONG THE BOUNDARY. AFTER BEING RELATIVELY QUIET EARLIER THIS MORNING...RADAR MOSAIC INDICATED A RAPID INCREASE IN SHRA/TSRA OUT TO THE WEST THE PAST FEW HRS. WL BASE POPS AND QPF ON LAST MINUTE TRENDS AT ISSUANCE TIME...BUT ANTICIPATE CATEGORICAL POPS FOR AT LEAST THE SRN 1/2 OF THE AREA WITH WIDESPRED RAINFALLS OF 0.50 TO 1.00 INCH. THE WAVE RIDING ALONG THE FRONT SHOULD KEEP THE PCPN MOVG EWD...SO DURATION OF THE HEAVIER RAINS WON/T BE GREAT. HOWEVER WITH MFI RECEIVING NEARLY 5 INCHES AND AUW NEARLY 3 INCHES OF RAIN WITHIN THE PAST 48 HRS...THE POTENTIAL FOR AT LEAST MINOR FLOODING IS PRETTY HIGH. PLUS...THOSE AREAS ARE CLOSE TO THE SFC FRONTAL POSN...SO IF CONVECTION GETS FOCUSED IN THOSE AREAS FOR EVEN A RELATIVELY SHORT PERIOD...MORE SERIOUS FLOODING IS POSSIBLE. FOR THOSE REASONS...WL ISSUE A FFA FOR MARATHON/WOOD/PORTAGE. THE REMAINDER OF THE AREA SHOULD BE ABLE TO HANDLE THE EXPECTED RAINFALL BETTER. DESPITE THE DRIER AIR STARTING TO ARRIVE IN THE AREA TNGT...CLEARING SKIES AND LGT WINDS SHOULD ALLOW AT LEAST PATCHY FOG TO FORM OVER N-C WI. PLENTY OF SUNSHINE IS EXPECTED WED. MODELS INDICATE THAT SECONDARY BOUNDARY DROPPING SWD COMBINED WITH WK SHRTWV ALOFT COULD GENERATE SOME SCT CONVECTION...BUT THAT WOULD LIKELY HOLD OFF UNTIL AFTER 00Z THU SO KEPT WED DRY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 341 AM CDT TUE SEP 8 2015 AN UPPER LEVEL TROUGH IS EXPECTED TO MAKE ITS WAY ACROSS THE REGION DURING THE LATTER HALF OF THE WEEK. A SURFACE COLD FRONT...WITH SOME HELP FROM AN UPPER SHORT WAVE AHEAD OF THE MAIN TROUGH...WILL BRING A CHANCE FOR SHOWERS STARTING IN NORTHERN WISCONSIN WEDNESDAY NIGHT AND SPREADING ACROSS THE ENTIRE AREA ON THURSDAY. THERE IS ENOUGH INSTABILITY ON THURSDAY TO MENTION THUNDER SO HAVE INCLUDED THAT AS WELL. THE CHANCE FOR SHOWERS CONTINUES THURSDAY NIGHT INTO FRIDAY AS THE MAIN TROUGH MOVES ACROSS WISCONSIN. THERE IS STILL A CHANCE FOR THUNDER ON THURSDAY EVENING...OTHERWISE JUST SHOWERS. SURFACE HIGH PRESSURE OVER THE REGION AND AN UPPER RIDGE SHOULD KEEP THE AREA GENERALLY DRY THROUGH THE WEEKEND. FLOW ALOFT THEN BECOMES MORE ZONAL AND ANOTHER SURFACE SYSTEM APPROACHING THE STATE WILL BRING A CHANCE FOR SHOWERS...AND POSSIBLY SOME THUNDER...ACROSS NORTHERN WISCONSIN ON MONDAY. DAYTIME HIGHS SHOULD BE WITHIN A DEGREE OR TWO OF NORMAL ON THURSDAY BEFORE FALLING SEVERAL DEGREES ON FRIDAY AND SATURDAY IN THE WAKE OF THE COLD FRONT. EXPECT A WARM UP TO NEAR NORMAL HIGHS ON SUNDAY...AND IT SHOULD BE A FEW DEGREES ABOVE NORMAL ON MONDAY. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 341 AM CDT TUE SEP 8 2015 FG OVER E-C WL AND PATCHY LOW CLDS ACRS THE AREA WL LIKELY GET SCOURED OUT AS PCPN MOVES IN FM THE W. EXPECT MAINLY MVFR CONDITIONS WITH THE PCPN...WITH IMPROVING CONDITIONS IN THE WAKE OF THE SHRA/TSRA. PATCHY DENSE FOG POSSIBLE TNGT...ESPECIALLY OVER N-C WI. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ030-035- 036. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MG AVIATION.......SKOWRONSKI
Hazardous weather outlook, Sep 8, 4:33 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 433 AM CDT TUE SEP 8 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 433 AM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING TODAY...MAINLY OVER CENTRAL AND EAST-CENTRAL WISCONSIN. MARATHON...WOOD...AND PORTAGE COUNTIES WILL BE AT THE GREATEST RISK OF EXPERIENCING FLOODING SINCE THE GROUND IN THOSE AREAS IS ALREADY SATURATED FROM THE HEAVY RAIN DURING THE WEEKEND. SCATTERED THUNDERSTORMS WILL BE EMBEDDED WITHIN THE LARGE AREA OF RAIN AFFECTING THE AREA. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 433 AM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND FOG WILL POSE A HAZARD TO BOATERS TODAY. THE FOG WILL BE MOST PERSISTENT ON THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS COULD POSE A HAZARD TO MARINERS THURSDAY. SKOWRONSKI/MG
In the hours before
Local storm report, Sep 8, 9:26 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD GREEN BAY 44.51N 88.00W
09/08/2015 BROWN WI AMATEUR RADIO
URBAN STREET FLOODING ON MAIN ST AND ADAMS ST. FLOODING
OVER THE CURBS.
&&
AALocal storm report, Sep 8, 9:28 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HEAVY RAIN CHILTON 44.03N 88.16W
09/08/2015 M2.00 INCH CALUMET WI TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
AALocal storm report, Sep 8, 9:39 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLOOD PINE RIVER 44.15N 89.08W
09/08/2015 WAUSHARA WI TRAINED SPOTTER
URBAN STREET FLOODING IN PINE RIVER AND SAXVILLE
&&
AALocal storm report, Sep 8, 9:41 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
941 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD WAUTOMA 44.06N 89.28W
09/08/2015 WAUSHARA WI EMERGENCY MNGR
URBAN FLOODING OVER THE CURB ALONG HIGHWAY 21.
&&
AALocal storm report, Sep 8, 9:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HEAVY RAIN 1 ESE GREEN BAY 44.50N 87.98W
09/08/2015 M1.10 INCH BROWN WI PUBLIC
STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.
&&
AALocal storm report, Sep 8, 10:06 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 AM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM HEAVY RAIN STEVENS POINT 44.51N 89.56W
09/08/2015 M1.30 INCH PORTAGE WI PUBLIC
STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.
&&
AAThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:00 AM CDT | Flash Flood Watch | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 9 more | 8 hr |
| Sep 8, 7:25 AM CDT | Areal Flood Advisory | GRB | Portage, Waushara, Wood | 3 hr |
| Sep 8, 8:40 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 3 more | 20 min |
| Sep 8, 8:56 AM CDT | Flash Flood Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 3 hr |
| Sep 8, 9:00 AM CDT | Areal Flood Advisory | GRB | Menominee, Oconto, Shawano, Waupaca, Waushara | 3 hr |
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.